Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Detroit, MI

April 26, 2011Midland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Apr 26, 2011, 7:19 PM EDT for Midland County, Michigan. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 7:19 PM EDT (23:19 UTC)
Expired
Apr 26, 2011, 8:15 PM EDT
In force
56 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Midland County, MI

The radar

The Grand Rapids radar (KGRR), 128 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 7:31 PM EDTHAIL 0.72 N Oil City, MI
Apr 26, 8:07 PM EDTHAIL 15 Nw Crump, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:02 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 687 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
687 m²/s²
0-3 km storm-relative helicity
744 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS53 KDTX 262319
SVRDTX
MIC111-270015-
/O.NEW.KDTX.SV.W.0005.110426T2319Z-110427T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
719 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDLAND COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 815 PM EDT

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHWEST OF ALMA...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT VALLEY AROUND 730 PM EDT.
  OIL CITY AND PORTER TOWNSHIP AROUND 735 PM EDT.
  GORDONVILLE AROUND 740 PM EDT.
  NORTH BRADLEY AROUND 745 PM EDT.
  SANFORD AND AVERILL AROUND 750 PM EDT.
  BOMBAY AND HOPE AROUND 755 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANFORD...            PLEASANT VALLEY...    OIL CITY...
  MIDLAND...            EDENVILLE...          COLEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4381 8461 4382 8437 4383 8437 4384 8426
      4383 8417 4367 8416 4363 8417 4348 8417
      4348 8437 4346 8438 4346 8460 4347 8461
TIME...MOT...LOC 2319Z 226DEG 41KT 4345 8471
WIND...HAIL 60MPH 1.00IN

$$

KEC
3 follow-up statements
717 
WWUS53 KDTX 262329
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT TUE APR 26 2011

MIC111-270015-
/O.CON.KDTX.SV.W.0005.000000T0000Z-110427T0015Z/
MIDLAND MI-
729 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND COUNTY
UNTIL 815 PM EDT...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PLEASANT VALLEY...OR NEAR SHEPHERD...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OIL CITY AND PORTER TOWNSHIP AROUND 735 PM EDT.
  GORDONVILLE AROUND 740 PM EDT.
  NORTH BRADLEY AROUND 745 PM EDT.
  AVERILL AND SANFORD AROUND 750 PM EDT.
  BOMBAY AND HOPE AROUND 755 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANFORD...            PLEASANT VALLEY...    OIL CITY...
  MIDLAND...            EDENVILLE...          COLEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4381 8461 4382 8437 4383 8437 4384 8426
      4383 8417 4367 8416 4363 8417 4348 8417
      4348 8437 4346 8438 4346 8460 4347 8461
TIME...MOT...LOC 2329Z 226DEG 41KT 4353 8459
WIND...HAIL 60MPH 1.00IN

$$

CB
638 
WWUS53 KDTX 262340
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
740 PM EDT TUE APR 26 2011

MIC111-270015-
/O.CON.KDTX.SV.W.0005.000000T0000Z-110427T0015Z/
MIDLAND MI-
740 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND COUNTY
UNTIL 815 PM EDT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
EAST OF OIL CITY...OR 7 MILES SOUTHWEST OF SANFORD...MOVING NORTHEAST
AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANFORD AND NORTH BRADLEY AROUND 745 PM EDT.
  AVERILL AROUND 750 PM EDT.
  BOMBAY AND HOPE AROUND 755 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANFORD...            PLEASANT VALLEY...    OIL CITY...
  MIDLAND...            EDENVILLE...          COLEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4381 8461 4382 8437 4383 8437 4384 8426
      4383 8417 4367 8416 4363 8417 4348 8417
      4348 8437 4346 8438 4346 8460 4347 8461
TIME...MOT...LOC 2340Z 226DEG 41KT 4362 8446
WIND...HAIL 60MPH 1.00IN

$$

CB
887 
WWUS53 KDTX 262352
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
752 PM EDT TUE APR 26 2011

MIC111-270015-
/O.CON.KDTX.SV.W.0005.000000T0000Z-110427T0015Z/
MIDLAND MI-
752 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND COUNTY
UNTIL 815 PM EDT...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SANFORD...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOMBAY AND HOPE AROUND 800 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANFORD...            PLEASANT VALLEY...    OIL CITY...
  MIDLAND...            EDENVILLE...          COLEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4381 8461 4382 8437 4383 8437 4384 8426
      4383 8417 4367 8416 4363 8417 4348 8417
      4348 8437 4346 8438 4346 8460 4347 8461
TIME...MOT...LOC 2352Z 227DEG 39KT 4367 8435
WIND...HAIL 60MPH 1.00IN

$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:44 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 26, 3:44 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT TUE APR 26 2011

.SHORT TERM...TONIGHT...

DESPITE AN EARLY AND STRONG NWD SURGE BY THE SFC WARM FRONT WHICH
PUT ALL OF SE MICHIGAN INTO THE WARM SECTOR LATE THIS MORNING AND
EARLY THIS AFTN...THE BEST MOISTURE AND INSTABILITY HAS REMAINED
WELL TO THE SOUTH THUS FAR. HOWEVER...CURRENT OBS/LAPSE DATA AND
SHORT TERM MODEL SOLUTIONS INDICATE DEWPOINTS IN THE LOW 60S SURGING
INTO NORTHERN IL ALONG CORRESPONDING TO A NOSE OF INCREASING SFC
BASED INSTABILITY THIS AFTN. CURRENT SAT TRENDS INDICATE THAT THE
LL CAP HAS BEGUN TO ERODE ACROSS AREA AS WIDESPREAD STRATOCU CLOUD
DECK HAS BEEN REPLACED BY DEVELOPING CU FIELD.

BEST CHANCE FOR SEVERE WX TODAY HAS SHIFTED TO THIS EVENING.
CONVECTION WILL INITIATE ALONG A SFC COLD FRONT THIS AFTERNOON AND
SHORT TERM GUIDANCE HAS COME INTO GENERAL AGREEMENT THAT INSTABILITY
WILL BE MAXIMIZED THIS EVENING OVER SE MICHIGAN AS THE SFC LOW LIFTS
INTO THE WESTERN GREAT LAKES. THERE IS SOME UNCERTAINTY REGARDING
THE NATURE OF THE CONVECTION AS IT ENTERS THE CWA FROM THE
WEST...MAINLY BECAUSE OF TIMING/DIRUNAL HEATING CONCERNS. SHOULD THE
CONVECTION...WHICH WILL BE SLOW TO MOVE EASTWARD DUE TO A STRONG S-N
COMPONENT OF MOTION...ARRIVE AFTER THE LOSS OF DAYTIME HEATING THE
DEVELOPING NOCTURNAL INVERSION WOULD TEND KEEP THE LOW LEVELS CAPPED
IN ADVANCE OF THE ADVANCING CONVECTIVE LINE AND APPROACHING COLD
FRONT. PROVIDED THAT LIFT ALONG THE FRONT IS SUFFICIENTLY STRONG TO
CONTINUE TO LIFT SURFACE PARCELS ABOVE THE CAP...THE EXPECTATION
WOULD BE FOR A LINE OF CONVECTION WITH A SOMEWHAT DIMISHED
CONVECTIVE THREAT TO ROLL THROUGH THE AREA THIS EVENING. WITH CAPE
PROFILES OF 500-1000 J/KG SPREAD OVER A DEEP LAYER...NOT EXPECTING
PARTICULARLY VIGOROUS UPDRAFT DEVELOPMENT AT THIS POINT REGARDLESS
OF TIMING. HOWEVER...FOR ANY LOCALLY INTENSE UPDRAFTS THAT DO
DEVELOP...A VEERING WIND PROFILE COMBINED WITH AMPLE SPEED SHEAR AND
0-1KM SRH VALUES RANGING FROM 150-200 AREA-WIDE WOULD BE QUITE
FAVORABLE FOR THE DEVELOPMENT OF ORGANIZED CONVECTIVE STRUCTURES
WITH HAIL BECOMING THE PRIMARY THREAT AS A NOCTURNAL INVERSION
INHIBITS DOWNWARD MOMENTUM TRANSPORT AND THE RESULTANT WIND THREAT.
THE FLY IN THE OINTMENT SO TO SPEAK IS IF THE EASTERLY COMPONENT OF
THE STORM MOTIONS ARE ENOUGH TO ALLOW CONVECTION TO PROPAGATE INTO
THE CWA BEFORE SURFACE BASED INSTABILITY IS LOST. IN THAT CASE...THE
SEVERE THREAT WOULD INCREASE MARKEDLY WITH AN INCREASED LIKLIHOOD OF
WIDER COVERAGE OF SFC BASED CONVECTION AND WIND BECOMING THE PRIMARY
THREAT. IN EITHER CASE...THE THREAT OF TORNADIC DEVELOPMENT CANNOT
BE RULED OUT DUE TO AVAILABLE LL ENVIRONMENTAL SHEAR AND THE
POTENTIAL FOR CONVECTION TO BECOME ROOTED IN THE BOUNDARY
LAYER...EVEN IN THE LATE EVENING HRS.

SECONDARY FORECAST CONCERN THIS AFTN IS ONSET OF PRECIPITATION ON
WED MORNING. WITH THE NAM BEING THE SIGNIFICANT OUTLIER WITH REGARDS
TO THE POSITION AND STRENGTH OF THE SFC LOW...WILL FAVOR A FORECAST
THAT FOLLOWS GFS/ECMWF/SREF GUIDANCE MORE CLOSELY RESULTING IN AN
EARLIER ONSET OF SHRA IN THE MORNING AS ANOTHER SFC LOW LIFTS NORTH
ALONG THE BOUNDARY.

&&

.LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY

WATER VAPOR IMAGERY SHOWS SHORT WAVE ENERGY CURRENTLY OVER NEW
MEXICO WITHIN THE BASE OF THE LONG WAVE CENTRAL US TROUGH. THE 00Z
MODEL SUITE INDICATE THIS WAVE DEVELOPING A NEGATIVE TILT AS IT
LIFTS NORTHEAST ACROSS THE OHIO VALLEY/GREAT LAKES REGION LATE WED
AND WED NIGHT. A FAVORABLE COUPLED JET STRUCTURE WILL ALSO BE
PRESENT ACROSS THIS REGION AS A 140KT UPPER JET ROUNDS THE BASE OF
THE TROUGH. THIS WILL LEAD TO SURFACE CYCLOGENESIS ACROSS THE OHIO
VALLEY ON WEDNESDAY. THE 12Z MODEL SUITE HOWEVER SHOW TREMENDOUS
VARIATION IN TIMING AND LOCATION OF EXPECTED SURFACE LOW
DEVELOPMENT. IT APPEARS THAT THE MODEL SOLUTIONS HAVE QUITE SERIOUS
CONVECTIVE FEEDBACK ISSUES WHICH GREATLY AFFECTS THEIR HANDLING IN
SURFACE LOW DEVELOPMENT OVER THE LOWER OHIO VALLEY. THIS LEADS TO
CONSIDERABLE FORECAST UNCERTAINTY WITH RESPECT TO TIMING CONVECTIVE
EPISODES WED AND WED NIGHT.

THE BULK OF MODEL SOLUTIONS DO INDICATE TWO SEPARATE SURFACE LOWS
LIFTING ACROSS THE STATE...THE FIRST WED AFTERNOON AND THE SECOND
SOMETIME WED NIGHT. STRONG MOISTURE TRANSPORT/MOIST ISENTROPIC
ASCENT WILL ACCOMPANY THIS FIRST WAVE INTO THE STATE ON
WEDNESDAY...LEADING TO FAIRLY WIDESPREAD SHOWERS. THE CURRENT SPC
DAY2 CONVECTIVE OUTLOOK HAS MOST OF SE MI IN A SLIGHT RISK FOR
SEVERE WEATHER ON WEDNESDAY. THIS WILL BE DEPENDENT UPON THE TRACK
OF THE LOW. THE NAM AND CANADIAN SOLUTIONS...WHICH INDICATE A
STRONGER AND MUCH DEEPER LOW TRACKING WEST OF THE FORECAST AREA
WOULD BRING SURFACE BASED INSTABILITY INTO SE MI. THE STRONGLY
SHEARED ENVIRONMENT COUPLED WITH THE POTENTIAL INSTABILITY WOULD
CERTAINLY POSE THE THREAT FOR ORGANIZED STRONG TO SEVERE CONVECTION.
THE SECOND WAVE WED NIGHT WOULD ACCOMPANY THE MID LEVEL TROUGH AXIS
LIFTING NORTH ACROSS THE REGION. THIS WAVE WOULD LIKELY POSE MORE OF
A HEAVY RAIN THREAT AS MOST SOLUTIONS INDICATE A FAIRLY STRONG
DEFORMATION AXIS ALONG THE NORTHWEST FLANK OF THIS WAVE.
AGAIN...GIVEN THE UNCERTAINTY IN TRACK OF THIS WAVE...WILL NOT BE
ISSUING ANY FLOOD WATCHES WITH THIS PACKAGE.

UPPER LEVEL PHASING WILL LEAD TO A BROAD UPPER LOW OVER THE REGION
BY THURSDAY. WRAP AROUND MOISTURE ALONG WITH STEEP LOW LEVEL LAPSE
RATES UNDER COLD AIR ADVECTION WILL PROVIDE A HIGH LIKELIHOOD OF
SHOWERS THROUGH THE DAY THURSDAY. THE MEDIUM RANGE SOLUTION DO
INDICATE A FAIRLY PROGRESSIVE PATTERN BY LATE IN THE WEEK...WITH
HIGH AMPLITUDE RIDGING OVERSPREADING THE REGION BY FRIDAY. THIS WILL
PROVIDE A MUCH NEEDED BREAK FROM THE RAINFALL.

THERE IS SOME DISAGREEMENT WITH RESPECT TO TIMING AND AMPLITUDE OF
ANOTHER LONG WAVE TROUGH FORECAST TO ROTATE INTO THE CENTRAL US OVER
THE WEEKEND. THE GFS/CANADIAN/UKMET REMAIN MORE PROGRESSIVE WITH THE
NORTHERN STREAM AND THUS JUST BRING SOME FRONTAL PRECIP THROUGH THE
AREA SAT NIGHT...WITH DRIER AND COOLER CONDITIONS TOWARD THE END OF
THE LONG TERM. GIVEN THE AGREEMENT AMONG THESE SOLUTIONS...HAVE
TRENDED THE FORECAST TOWARD THIS DIRECTION. THE ECMWF SOLUTION
HOWEVER IS DEEPER AND SLOWER AND INDICATES THE POTENTIAL FOR ANOTHER
WET PATTERN LATE IN THE WEEKEND INTO EARLY NEXT WEEK AND WILL BE
SOMETHING TO WATCH OVER THE NEXT FEW MODEL RUNS.

&&

.MARINE...

WINDS WILL INCREASE OUT OF THE SOUTH AHEAD OF THE NEXT LOW PRESSURE
SYSTEM...WHICH WILL LIFT OUT OF THE OHIO RIVER VALLEY ON WEDNESDAY.
UNCERTAINTY CURRENTLY EXISTS WITH REGARDS TO THE EXACT TRACK AND
STRENGTH OF THE LOW...AND CHANGES IN THE FORECAST TRACK WOULD HAVE
AN EFFECT ON THE RESULTANT WINDS. AT THIS TIME...STRENGTHENING
SOUTHERLY WINDS ARE EXPECTED TO DEVELOP TOMORROW AFTERNOON BEFORE
VEERING TO THE SOUTHWEST LATE WED NIGHT AND INTO THURSDAY MORNING.
ATTM...WINDS ARE NOT EXPECTED TO MEET ADVISORY CRITERIA. SHOWERS AND
THUNDERSTORMS WILL ALSO BE A DISRUPTION TO MARINE INTERESTS
PERIODICALLY TODAY THROUGH THURSDAY.

&&

.AVIATION...ISSUED 200 PM EDT TUE APR 26 2011

A STRONG LOW PRESSURE SYSTEM LOCATED OVER NORTHERN ILLINOIS WILL
LIFT NORTHEAST TOWARDS LAKE MICHIGAN THIS AFTERNOON. A WARM FRONT
HAS SURGED NORTH ACROSS SOUTHEAST MICHIGAN WITH BREEZY SOUTHERLY
WINDS DEVELOPING BEHIND THE FRONT...AND WINDS OCCASIONALLY GUSTING
TO BETWEEN 25-30 KNOTS. AN AREA OF MVFR CEILINGS AROUND 2500 FEET
HAS DEVELOPED ACROSS SOUTHWEST LOWER MICHIGAN INTO NORTHERN INDIANA
AND WILL CONTINUE TO SLOWLY ADVANCE NORTH NORTHEAST THIS AFTERNOON.
SCATTERED LIGHT SHOWERS DEVELOPING IN THIS AREA MAY START TO SPREAD
NORTHEAST INTO MBS/FNT AFTER 20Z...GRADUALLY EXTENDING SOUTH TOWARDS
DET/DTW TOWARDS 22Z.

WE CONTINUE TO MONITOR THUNDERSTORMS DEVELOPMENT ACROSS EASTERN
ILLINOIS AND INDIANA WHERE INSTABILITY IS INCREASING. SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING IN THIS AREA WILL MOVE
NORTHEAST TOWARDS THE AREA THROUGH LATE AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE BETWEEN 22-03Z AND HAVE ADDED A BRIEF
TEMPO AT FNT/PTK/DTW/DET WHERE THUNDERSTORMS ARE MOST LIKELY.
THUNDERSTORMS TODAY DO HAVE THE POTENTIAL TO BE STRONG AND A FEW
WIND GUSTS IN EXCESS OF 40 KNOTS ARE POSSIBLE.

POOR AVIATION CONDITIONS ARE EXPECTED IN THE WAKE OF THESE SHOWERS.
STRATUS IS EXPECTED TO FILL IN AFTER 04Z AND WITH CEILINGS BELOW
1000 FEET LIKELY. ANOTHER WAVE OF LOW PRESSURE IS EXPECTED TO TRACK
UP THE MISSISSIPPI VALLEY TOWARDS LOWER MICHIGAN TOWARDS DAWN
BRINGING ANOTHER SURGE OF MOISTURE WITH WIDESPREAD RAIN AFTER 13Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...JVC
LONG TERM....SC
MARINE.......JVC
AVIATION.....KEC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 26, 3:51 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT TUE APR 26 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-272000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
351 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR OF SOUTHEAST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO WATCH 216 IS IN EFFECT UNTIL 10 PM THIS EVENING FOR ALL OF
SOUTHEAST MICHIGAN.

THUNDERSTORMS WILL MOVE INTO THE AREA AFTER 6 PM. THE STRONGEST
STORMS WILL BE CAPABLE OF 60 MPH WIND GUSTS...1 INCH HAIL...AND
TORNADO DEVELOPMENT. STORM MOTION WILL BE FROM SOUTHWEST TO
NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER ON WEDNESDAY AS ANOTHER
LOW PRESSURE SYSTEM LIFTS ACROSS THE STATE...BRINGING WIDESPREAD
SHOWERS AND THUNDERSTORMS TO THE AREA. RAIN IS EXPECTED TO
CONTINUE INTO WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR SOME
PROLONGED HEAVY RAINFALL WHICH MAY LEAD TO SOME LOCALIZED
FLOODING.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT ALONG A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-272000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
351 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO WATCH 216 IS IN EFFECT UNTIL 10 PM THIS EVENING FOR ALL OF
SOUTHEAST MICHIGAN.

THUNDERSTORMS WILL MOVE INTO THE AREA AFTER 6 PM. THE STRONGEST
STORMS WILL BE CAPABLE OF 50 KNOT WIND GUSTS...1 INCH HAIL...AND
TORNADO DEVELOPMENT. STORM MOTION WILL BE FROM SOUTHWEST TO
NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER ON WEDNESDAY AS ANOTHER
LOW PRESSURE SYSTEM LIFTS ACROSS THE STATE...BRINGING WIDESPREAD
SHOWERS AND THUNDERSTORMS TO THE AREA.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT ALONG A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS ALREADY OCCURRED.

LHZ361>363-272000-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
351 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS A WARM FRONT LIFTS
NORTH ACROSS THE REGION. PEA SIZED HAIL IS POSSIBLE AS STORMS MOVE
TO THE NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS ANOTHER LOW
PRESSURE SYSTEM MOVES THROUGH THE REGION.

A COLD FRONTAL PASSAGE SATURDAY NIGHT WILL BRING ANOTHER CHANCE
FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Apr 26, 4:26 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     NON-TSTM WND GST DETROIT                 42.38N 83.11W
04/26/2011  M43.00 MPH       WAYNE              MI   ASOS

            MEASURED AT DETROIT CITY AIRPORT

0418 PM     NON-TSTM WND GST ALLEN PARK              42.26N 83.21W
04/26/2011  E50.00 MPH       WAYNE              MI   TRAINED SPOTTER

            NUMEROUS POWER OUTAGES IN THE AREA.

&&

ADODSON
Special weather statement, Apr 26, 5:09 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT TUE APR 26 2011

MIZ053-054-061-262200-
GENESEE-SAGINAW-TUSCOLA-
509 PM EDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 5 MILES WEST OF CLIO...MOVING
NORTHEAST AT 50 MPH.

WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FRANKENMUTH BY 520 PM EDT...
  MILLINGTON BY 525 PM EDT...
  VASSAR BY 530 PM EDT...
  CARO AND FAIRGROVE BY 540 PM EDT...
  CASS CITY BY 555 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KEC
Special weather statement, Apr 26, 5:25 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
525 PM EDT TUE APR 26 2011

MIZ047-048-262230-
BAY-MIDLAND-
525 PM EDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 8 MILES SOUTHWEST OF SANFORD...MOVING
NORTHEAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SANFORD BY 535 PM EDT...
  MIDLAND BY 540 PM EDT...
  BENTLEY BY 615 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KEC
Special weather statement, Apr 26, 5:52 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
552 PM EDT TUE APR 26 2011

MIZ049-262230-
HURON-
552 PM EDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 4 MILES SOUTHWEST OF BAD AXE...MOVING
NORTHEAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  KINDE BY 605 PM EDT...
  PORT HOPE BY 615 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

KEC
Special weather statement, Apr 26, 6:24 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
624 PM EDT TUE APR 26 2011

MIZ048-262330-
BAY-
624 PM EDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES NORTH OF BAY
CITY TO 10 MILES SOUTH OF AUBURN...MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BAY CITY BY 635 PM EDT...
  MUNGER AND ESSEXVILLE BY 640 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

KEC
Special weather statement, Apr 26, 6:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
645 PM EDT TUE APR 26 2011

MIZ047-048-262345-
BAY-MIDLAND-
645 PM EDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SANFORD...MOVING NORTHEAST AT 45
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SANFORD BY 650 PM EDT...
  EDENVILLE BY 655 PM EDT...
  BENTLEY BY 715 PM EDT...
  PINCONNING BY 720 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KEC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:11 PM EDTSpecial Marine WarningDTX23 min
Apr 26, 6:21 PM EDTSpecial Marine WarningDTX54 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.